Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 167, NWS Mobile, AL

October 31, 20194 counties in Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Oct 31, 2019, 5:28 AM CDT for 4 counties in Mississippi. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 31, 2019, 5:28 AM CDT (10:28 UTC)
Expired
Oct 31, 2019, 5:50 AM CDT
In force
22 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 76 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2019-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 848 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2019-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
848 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

137 
WUUS54 KMOB 311028
SVRMOB
MSC039-041-111-131-311130-
/O.NEW.KMOB.SV.W.0167.191031T1028Z-191031T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
528 AM CDT Thu Oct 31 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northwestern George County in southeastern Mississippi...
  Southern Perry County in southeastern Mississippi...
  Southwestern Greene County in southeastern Mississippi...
  Northeastern Stone County in southeastern Mississippi...

* Until 630 AM CDT.

* At 528 AM CDT, a severe thunderstorm was located 4 miles northeast
  of Wiggins, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  northwestern George, southern Perry, southwestern Greene and
  northeastern Stone Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3113 8886 3087 8870 3080 8909 3091 8914
      3099 8914
TIME...MOT...LOC 1028Z 237DEG 26KT 3089 8906 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
400 
WWUS54 KMOB 311050
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
550 AM CDT Thu Oct 31 2019

MSC039-041-111-131-311100-
/O.CAN.KMOB.SV.W.0167.000000T0000Z-191031T1130Z/
George MS-Perry MS-Greene MS-Stone MS-
550 AM CDT Thu Oct 31 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GEORGE...SOUTHERN
PERRY...SOUTHWESTERN GREENE AND NORTHEASTERN STONE COUNTIES IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds, 
heavy rainfall and lightning are still possible with this 
thunderstorm.

LAT...LON 3113 8886 3087 8870 3080 8909 3091 8914
      3099 8914
TIME...MOT...LOC 1048Z 237DEG 26KT 3098 8890 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 4:28 AM CDT, 1 hour earlier.

Area forecast discussion, Oct 31, 4:28 AM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Mobile AL
428 AM CDT Thu Oct 31 2019

.NEAR TERM /Now Through Thursday night/...Rain chances will remain
high for all locations in the forecast area this morning as a
fast moving cold front approaches from the west northwest. The
cold front will approach western sections of the forecast area
early this morning then remaining areas late this morning through
early this afternoon. The better rain chances shift eastward by
early this afternoon as the cold front advances east across much
of the western half of the forecast area this morning. The best
instability and shear look to occur ahead of the front mostly this
morning across most locations of the forecast area shifting east
of the area by this afternoon as the front advances quickly to the
east. With some instability and directional shear still present
ahead of the front this morning some storms still could be strong
to marginal severe mostly through late morning or early afternoon.
In the wake of the front gusty northwest winds and falling temps
can be expected. As a result todays high temps will occur during
the morning hours for all locations in the forecast area.

Will continue with a High Risk for rip currents along the Gulf
beaches of AL and NWFL through this afternoon then Moderate tonight
through Saturday.

High temps today will range from the lower 60s to lower 70s for most
of the western half of the forecast area early this morning and the
to mid to upper 70s to the east, falling to the lower to middle 50s
for all locations by late this afternoon. Lows tonight, the coldest
so far for the fall season, will range from the lower to middle 30s
for most areas generally north of the I-10 corridor and the upper
30s to lower 40s to the south. This pattern could result in some
record lows across mainly lower portions of the forecast area by
early Thu morning. /32

.SHORT TERM /Friday Through Saturday night/...A cold and dry high
pressure ridge will be drifting east across the area Friday through
Saturday night. This will bring the coldest airmass of the year into
the region for the late week and over the weekend. High temperatures
on Friday could be about 15 to 18 degrees below normal, especially
over our northwestern forecast area, ranging from mid 50s northwest
counties to lower 60s southeast and coastal counties. Low temperatures
Friday night also expected to be about 10 to 15 degrees below
normal, especially over interior locations, ranging from the mid
to upper 30s inland areas, with lower 40s closer to the coast and
some mid 40s along the immediate beaches. Temperatures will be
very similar both Saturday and Saturday night. Mostly clear skies
and no precipitation expected through the short term period. /12

.LONG TERM /Sunday Through Wednesday/...Sunday through early
Monday remain cool and dry, although temperatures will be
moderating slightly. Highs Sunday expected to range from the
mid/upper 50s over the northwest to the low/mid 60s southeast and
then on Monday highs are expected to warm, ranging from the lower
60s northwest to the lower 70s southeast. Lows Sunday night will
warmer, will still be below normal, ranging from the upper 30s
northwest to the upper 40s southeast and coastal locations. Weak
return flow sets up by Tuesday in advance of another weather
system that will be moving east across the region, bringing the
next chance for showers and thunderstorms Tuesday through
Wednesday, with highest rain chances on Tuesday when we expect
scattered showers and a few thunderstorms. Daytime highs Tuesday
and wednesday should range from the upper 60s to middle 70s across
the region, with Tuesday night lows a little warmer as well,
ranging from the low to mid 50s over interior locations to the
lower 60s southern and coastal locations. /12

&&

.MARINE...A few strong thunderstorms will be possible ahead
of a strong cold front that moves through area late this morning
through early this afternoon. Ahead of the front a moderate onshore
flow can be expected early today followed by a strong northerly flow
this afternoon through most of the Fri morning. Northerly winds will
begin to slowly diminish by Fri afternoon then rebuild late Sat
afternoon and Sat night as another surge of cold air pushes south to
the northern Gulf. Hazardous wind and wave conditions can be
expected in the wake of the front today and tonight continuing
through midday Fri. Small Craft Advisories will remain in effect
for the entire marine through Fri morning with exercise caution
levels remaining over the open Gulf waters through Fri afternoon
and possible overnight. Small Craft Advisories may be needed again
mostly for the open Gulf waters and the lower end of Mobile Bay
with the secondary surge of cold air late Sat afternoon through
mid morning Sun. /32

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      73  36  60  40  63  40  63  43 /  90   0   0   0   0   0   0   0
Pensacola   76  41  62  45  64  44  64  49 /  90   0   0   0   0   0   0   0
Destin      78  43  61  48  64  47  63  52 /  90   0   0   0   0   0   0   0
Evergreen   74  35  60  39  63  38  63  42 / 100   0   0   0   0   0   0   0
Waynesboro  60  34  55  36  57  35  56  38 / 100   0   0   0   0   0   0   0
Camden      70  35  58  37  60  38  61  41 / 100   0   0   0   0   0   0   0
Crestview   77  37  62  40  65  40  65  44 / 100   0   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through this evening for ALZ265-266.

FL...High Rip Current Risk through this evening for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory from 7 AM this morning to noon CDT Friday
     for GMZ630>636-650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Oct 31, 5:11 AM CDT, 17 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
511 AM CDT Thu Oct 31 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011015-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
511 AM CDT Thu Oct 31 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

A few strong to marginally severe thunderstorms will be possible
mainly this morning ahead of a strong cold front that quickly
moves east across the region late this morning through early this
afternoon.

A High Rip Current Risk is in effect for coastal portions of
Alabama and the western Florida Panhandle through this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Moderate Rip Current Risk is in effect for coastal portions of
Alabama and the western Florida panhandle Tonight through Sunday.

.SPOTTER INFORMATION STATEMENT...

Please go to weather.gov/mob for additional information.

Activation of SkyWarn severe spotter networks is not expected
through Wednesday.

GMZ630>636-650-655-670-675-011015-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
511 AM CDT Thu Oct 31 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

A few strong to marginally severe thunderstorms will be possible
mainly this morning ahead of a strong cold front that quickly
moves east across the region late this morning through early this
afternoon.

A Small Craft Advisory is in effect for the Alabama and western
Florida waters out 60 nm including Mobile Bay, Mississippi Sound
and western Florida bay waters today and tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Small Craft Advisory is in effect for the Alabama and western
Florida waters out 60 nm including Mobile Bay, Mississippi Sound
and western Florida bay waters through Friday morning.

In the hours before

Special weather statement, Oct 31, 3:52 AM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
352 AM CDT Thu Oct 31 2019

ALZ051-052-MSZ067-310945-
Choctaw AL-Washington AL-Wayne MS-
352 AM CDT Thu Oct 31 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN CHOCTAW...NORTHERN WASHINGTON AND
SOUTHEASTERN WAYNE COUNTIES UNTIL 445 AM CDT...

At 352 AM CDT, the strong thunderstorms were located along a line
extending from 7 miles west of Millry to 8 miles south of Clara, and
moving east at 40 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Chatom, Wagarville, Millry, Buckatunna and Silas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3183 8819 3141 8800 3143 8845 3144 8845
      3144 8879 3179 8848
TIME...MOT...LOC 0852Z 259DEG 33KT 3166 8844 3146 8867
Special weather statement, Oct 31, 4:52 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
452 AM CDT Thu Oct 31 2019

MSZ067-075-076-311030-
Perry MS-Greene MS-Wayne MS-
452 AM CDT Thu Oct 31 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN PERRY...SOUTHEASTERN WAYNE AND NORTHERN GREENE COUNTIES
UNTIL 530 AM CDT...

At 451 AM CDT, the strong thunderstorm was located 7 miles southeast
of Richton, moving northeast at 40 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
State Line and Buckatunna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3121 8886 3136 8892 3175 8848 3121 8845
TIME...MOT...LOC 0951Z 239DEG 33KT 3129 8883
Special weather statement, Oct 31, 4:55 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
455 AM CDT Thu Oct 31 2019

ALZ051>053-311045-
Clarke AL-Choctaw AL-Washington AL-
455 AM CDT Thu Oct 31 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW...NORTHERN WASHINGTON AND NORTHWESTERN CLARKE
COUNTIES UNTIL 545 AM CDT...

At 454 AM CDT, the strong thunderstorm was located 4 miles northwest
of Millry, or 16 miles east of Waynesboro, moving northeast at 40
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Millry, Silas and Coffeeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3202 8812 3201 8811 3199 8810 3201 8809
      3199 8807 3199 8796 3156 8792 3151 8845
      3175 8847 3203 8812
TIME...MOT...LOC 0954Z 239DEG 33KT 3169 8837
Special weather statement, Oct 31, 4:58 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
458 AM CDT Thu Oct 31 2019

MSZ075-076-078-079-311045-
Stone MS-Perry MS-Greene MS-George MS-
458 AM CDT Thu Oct 31 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN GEORGE...SOUTHERN PERRY...SOUTHWESTERN GREENE AND
STONE COUNTIES UNTIL 545 AM CDT...

At 458 AM CDT, the strong thunderstorms were located along a line
extending from 7 miles west of Wiggins to 12 miles north of Kiln, and
moving northeast at 45 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Wiggins, Perkinston, McHenry and McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3085 8934 3091 8931 3091 8914 3102 8915
      3118 8867 3076 8885 3073 8887 3073 8889
      3068 8889 3068 8924 3065 8924 3065 8934
TIME...MOT...LOC 0958Z 240DEG 40KT 3086 8927 3059 8944

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 3:52 AM CDTSpecial Weather StatementMOBWayne53 min
Oct 31, 4:52 AM CDTSpecial Weather StatementMOBGreene38 min
Oct 31, 4:58 AM CDTSpecial Weather StatementMOBStone47 min
Oct 31, 7:05 AM CDTSpecial Weather StatementMOBGeorge55 min
Oct 31, 5:46 PM CDTRiver Flood WarningMOBGeorge, Greene, Perry71 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.